Related Experiment Video
Updated: Oct 13, 2026

Induction of Nephrotic Syndrome in Mice by Retrobulbar Injection of Doxorubicin and Prevention of Volume Retention by Sustained Release Aprotinin
Published on: May 6, 2018
Rhabdomyolysis: an unusual complication of cytotoxic chemotherapy
R J Levy1, J A Sparano, G Khan
1Albert Einstein Cancer Center, Montefiore Medical Center, Bronx, New York, USA.
Abstract:
Acute rhabdomyolysis has rarely been reported after cytotoxic chemotherapy, including cytarabine and 5-azacytidine. We observed a case of acute rhabdomyolysis and renal failure after treatment with mitoxantrone and cyclophosphamide. No other cause of muscle injury could be identified, although biochemical analysis of a muscle biopsy specimen revealed a deficiency of muscle phosphorylase activity. Retreatment with doxorubicin and paclitaxel was not associated with recurrent rhabdomyolysis.
Related Concept Videos
Hypersensitivity Reactions: Cytolytic Reactions
Drug toxicity: Idiosyncratic Reactions
Nephrotic Syndrome I : Introduction
Hemodialysis II: Procedure and Complications
Complications of Diabetes Mellitus
Cytotoxic Edema: Pathophysiology

